Ask an expert
Question

21 Feb 2003

MAJOR DEPRESSIEWE TOESTAND
Ek is al `n jaar lank onder behandeling by `n psigiater asook sielkunige vir bogenoemde toestand.
Ek het verlede jaar `n einde aan my lewe probeer maak deur `n oordosis pille te drink. Ongelukkig was dit onsuksesvol. Ek is al 2 keer in `n private kliniek opgeneem vir
rehabilitasie. Ek werk vir `n maatskappy wat besig is met transformasie, wat ek nie kan aanvaar
nie, aangesien ek al 27 jaar diens het en hulle my deur die stelsel benadeel.
Ek was vir 9 maande op cipramil pille, maar aangesien dit te duur geword het, het ek oorgeslaan
na nuzak. Tans drink ek 3 nuzaks, 1 tydemine en `n alzam 0.5 in die aand. Ek weeg 49 kg. en
is 48 jaar oud. Die medikasie laat my vreeslik bewe, my mond bly droog en ek voel vir niks
lus nie. Kan dit die medikasie wees? Is die hoeveelheid wat ek drink dalk te veel? Laat weet
my asseblief. Dankie
Answer 2,876 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear gesiggie,
I am pleased to hear that your suicide attempt was unsuccessful. I understand that you have found life dificult to cope with lately, but it is important to persevere with all treatment options, because you deserve to be free from the depression and able to enjoy life. It's not easy to comment specifically on your medication levels in such a complex situation, as I would expect that your doctors have thought this through caefully and have good reasons for choosing the combination you are receiving. Your current medications can, in combination cause dry mouth, and sedation, and perhaps some shaking. If this is still your first few weeks on the medicines, the side-efects may be at their worst right now, and could well reduce in time.
hope you are seeing your psychiatrist and psychologist regularly, and telling them all about these and other reactions, so they can accurately assess your progress, and advise whatver changes might be wise. And do feel free to ask them all our questions --- if you find you tend to forget the questions when you meet them, make a list and take it with you !
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.